MAUDE Adverse Event Report: FLEXITRUNK INFANT NASAL TUBING; BZO

FLEXITRUNK INFANT NASAL TUBING; BZO
Model Number BC190
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: the complaint bc190 flexitrunk infant nasal tubing was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photograph provided by the customer, previous investigations of similar complaints and our knowledge of the product.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.However, the reported damage was most likely caused by the tubing being pulled.All flexitrunk infant nasal tubings are visually inspected and pressure tested during production and those that fail are rejected.This suggests that the damage on the subject nasal tubing occurred after it was released for distribution.Our user instructions that accompany the flexitrunk infant nasal tubing state: "use caution when positioning the infant interface.Avoid excessive pull forces, sharp objects and tubing holders.Damage to the tubing may cause loss of pressure and require immediate replacement." a caution insert is included in the packaging to remind the user to take extra care when handling the flexitrunk.
 
Event or Problem Description
A distributor in (b)(6) reported on behalf of a healthcare facility, via a fisher & paykel healthcare (f&p) field representative, that the bc190 flexitrunk infant nasal tubing was found to be damaged during use.There was no patient consequence.

Brand Name
FLEXITRUNK INFANT NASAL TUBING
Common Device Name
BZO
MDR Report Key11446728
Report Number9611451-2021-00260
Device Sequence Number4369988
Product Code BZO
UDI-Device Identifier09420012413390
UDI-Public(01)09420012413390(10)2101095483(11)200430
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC190
Device Catalogue NumberBC190
Device Lot Number2101095483
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date03/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1